Arkansas, 2007Flash Flood in Arkansas, January 14, 2007
January 14, 2007 · NWS MEG · 1 event in 1 county or zone
A stationary front remained over Eastern Arkansas during the evening hours|of 1/14/07. Heavy rain associated with the front produced flash flooding across Northeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front remained over Eastern Arkansas during the evening hours|of 1/14/07. Heavy rain associated with the front produced flash flooding across Northeast Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 14, 8:10 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 14, 8:10 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
810 PM CST SUN JAN 14 2007
.DISCUSSION...
MADE A MINOR UPDATE TO THE FORECAST ON THE WINDS. THE STATIONARY
FRONT HAS MADE A MOVE TOWARDS THE NORTH AND IS NORTH OF JONESBORO
AS OF 02Z. A LOW PRESSURE AREA IS MOVING INTO NORTHEAST ARKANSAS
AT THIS TIME. A BAND OF MODERATE TO HEAVY RAIN ALONG THE TRAILING
COLD EXTENDS DIAGONALLY ACROSS ARKANSAS AND WILL GRADUALLY SHIFT
EASTWARD THROUGHOUT THE NIGHT. WILL LIKELY CONTINUE THE FLOOD
WATCH FOR A FEW HOURS AFTER THE MAIN RAIN BAND MOVES EAST TO TAKE
INTO ACCOUNT TIME FOR RUNOFF AND RISING RIVERS AND STREAMS.
&&
.PREV DISCUSSION... /ISSUED 245 PM CST SUN JAN 14 2007/
DISCUSSION...
COLD FRONT REMAINS NEARLY STATIONARY AND STRETCHES FROM A LINE NEAR
PARIS TENNESSEE TO MEMPHIS TO STUTTGART ARKANSAS. A LOW PRESSURE
CENTER HAS DEVELOPED ALONG THE FRONT OVER SOUTHERN ARKANSAS. THIS
LOW WILL CONTINUE MOVING NORTHEAST ALONG THE FRONT THIS EVENING.
BANDS OF HEAVY RAIN ASSOCIATED WITH THE LOW WILL PUSH INTO PORTIONS
OF EASTERN ARKANSAS...NORTHWEST MISSISSIPPI...WEST TENNESSEE AND THE
MISSOURI BOOTHEEL. WILL CONTINUE WITH FLOOD WATCH THROUGH 12Z. LATER
TONIGHT AS THE LOW SHIFTS NORTHEAST OF THE CWA...THE FRONT WILL
BEGIN TO SAG SOUTHWARD. AS THE FRONT MOVES SO WILL THE RAIN BANDS
THUS SOUTHEASTERN AREAS OF THE CWA WILL FINALLY BEGIN TO SEE SOME
RAINFALL FROM THIS EVENT. TEMPERATURES WILL DROP DRAMATICALLY BEHIND
THE FRONT. EXPECT A WIDESPREAD RANGE OF LOWS FROM THE 30S TO THE 50S.
MONDAY AND MONDAY NIGHT...FRONT WILL EXIT CWA BY MID MORNING. EXPECT
TEMPERATURES TO DROP DURING THE DAY ON MONDAY THUS HIGHS WILL OCCUR
AT 12Z. RAIN WILL DIMINISH FROM THE NORTHWEST DURING THE DAY AS DRIER
AIR ALSO FILTERS INTO THE AREA. SOME RAIN MAY LINGER INTO MONDAY
EVENING ACROSS NORTHEAST MISSISSIPPI. SOME MODELS ARE SHOWING A
CHANGEOVER TO FREEZING RAIN OR SLEET BEFORE PRECIPITATION COMES TO
AN END AFTER MIDNIGHT MONDAY NIGHT. THINK MODELS ARE HOLDING PRECIP
ON TOO LONG SO WILL LEAVE MENTION OF CHANGEOVER OUT OF FORECAST FOR
NOW. WILL END PRECIP CHANCES AT MIDNIGHT.
TUESDAY THROUGH BEGINNING OF WEEKEND...COLD CANADIAN HIGH PRESSURE
WILL BUILD INTO THE MIDSOUTH. SKIES WILL CLEAR BUT TEMPERATURES WILL
FEEL CHILLY. EXPECT HIGHS ON TUESDAY IN THE 30S WITH LOWS TUESDAY
NIGHT IN THE TEENS AND 20S. WARMING WILL BEGIN TO OCCUR BY WEDNESDAY
NIGHT AS THE HIGH SHIFTS EAST BUT TEMPERATURES WILL STILL BE BELOW
TO NEAR NORMAL FOR THIS TIME OF YEAR.
BY SATURDAY NIGHT INTO SUNDAY...MODELS ARE SHOWING THE MIDSOUTH IN
AN OVERRUNNING PATTERN AS A SFC LOW DEVELOPS OVER TEXAS AND MOVES
EASTWARD. THERE IS SOME CONCERN WITH THE COLD AIR IN PLACE THAT SOME
PRECIP COULD BE OF THE WINTER TYPE BUT WITH IT BEING SO FAR OUT AND
THE RECENT INCONSISTENCIES WILL NOT MENTION ANY WINTER PRECIP YET.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH UNTIL 6 AM CST MONDAY FOR CLAY-CRAIGHEAD-CRITTENDEN-
CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-PHILLIPS-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH UNTIL 6 AM CST MONDAY FOR DUNKLIN-PEMISCOT.
MS...FLOOD WATCH UNTIL 6 AM CST MONDAY FOR COAHOMA-DESOTO-MARSHALL-
PANOLA-QUITMAN-TATE-TUNICA.
TN...FLOOD WATCH UNTIL 6 AM CST MONDAY FOR CARROLL-CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-
SHELBY-TIPTON-WEAKLEY.
&&
KRM/VALLEHazardous weather outlook, Jan 14, 3:38 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CST SUN JAN 14 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
338 PM CST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A FLOOD WATCH HAS BEEN POSTED TONIGHT FOR NORTHEAST AND EAST-
CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...PART OF WEST
TENNESSEE...AND PART OF NORTHWEST MISSISSIPPI. THE FLOOD WATCH
AREA IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM CLARKSDALE
MISSISSIPPI TO SOMERVILLE TENNESSEE TO PARIS TENNESSEE. THE WATCH
INCLUDES MEMPHIS...JONESBORO AND JACKSON.
A STRONG COLD FRONT WILL REMAIN NEARLY STATIONARY THIS EVENING FROM
ABOUT PARIS TENNESSEE TO MEMPHIS TO STUTTGART ARKANSAS. LOW
PRESSURE OVER SOUTHERN ARKANSAS WILL TRACK NORTHEASTWARD ALONG THE
FRONT. THIS WILL CAUSE MORE RAIN NEAR AND NORTH OF THE FRONT WITH
RAIN SOMETIMES HEAVY. THE FRONT WILL BEGIN PUSHING SOUTHEASTWARD
LATER TONIGHT WITH ADDITIONAL HEAVY RAIN ALONG THE FRONT.
ADDITIONAL RAIN AMOUNTS IN THE WATCH AREA TONIGHT WILL TOTAL
BETWEEN 2 AND 3 INCHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING AND HEAVY RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
KRM
Flash Flood, Greene
- When
- January 14, 9:15 PM CST to 11:15 PM CST
- Where
- Greene County, Paragould
- Cause
- Heavy Rain
- Property damage
- $53,000
- Reported by
- Trained Spotter
- Coordinates
- 36.050, -90.480
Heavy rain produced flash flooding across Greene County as a result several roads were washed away. In addition, many side streets in Paragould were flooded. Water rose high enough to flood a few street level apartments.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in New York, January 14 to 15, 20073 deaths · 14 events
- Winter Storm in Iowa, January 14 to 15, 20072 deaths · 3 injured · 11 events
- Winter Weather in New York, January 14, 20071 death · 21 events
- Frost and Freeze in California, January 14 to 15, 2007$26 million · 3 events
- Ice Storm and Heavy Snow in Michigan, January 14 to 15, 2007$2.0 million · 14 events
- Winter Storm in New York, January 14 to 15, 2007$600,000 · 6 events
- Winter Storm in Michigan, January 14 to 15, 2007$325,000 · 15 events
- Lake-Effect Snow in Michigan, January 14 to 15, 20075 injured · 4 events
- Flooding in Indiana, January 14 to 19, 2007$30,000 · 5 events
- Winter Weather in Wisconsin, January 14 to 15, 200720 events
- Cold in Texas, January 14 to 15, 200719 events
- Flooding in Indiana, January 14 to 23, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11382.